MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25731
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The user reported "the lip of the introducer snagged in the stent and it separated ".The instructions for use note: "it is recommended to re-advance the outer sheath to its pre-deployment position prior to removing the system." re-advancement of the sheath will reengage the tip with the sheath so that the edge of the tip is not exposed.This is the most likely cause of the report of the tip detaching.Prior to distribution, all zilver biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the outer sheath was not re-advanced prior to removing the system, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a stent placement procedure, the physician used a cook zilver expandable metal biliary stent system.The physician pulled the introducer back too soon and caught the introducer on the stent.The lip of the introducer snagged in the stent and it [the tip of the introducer] separated.The patient was sent to radiology to have the device portion removed.The removal of the device portion was successful.The overall outcome of the procedures was successful and the patient is doing well.A section of the device did not remain inside the patient¿s body.The patient required the detached portion of the device to be removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8623441
Report Number1037905-2019-00262
Device Sequence Number1655352
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)220226(10)W4184666
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model NumberG25731
Device Catalogue NumberZILBS-10-8
Device Lot NumberW4184666
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL
Outcome Attributed to Adverse Event Required Intervention;